Alert archive / Minnesota / River Flood Warnings in 2022
River Flood Warning 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Mar 18, 2022, 8:17 PM CDT for Marshall County, Minnesota. It took effect at Mar 20, 2022, 4:00 PM CDT. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2022, 8:17 PM CDT (01:17 UTC)
- In effect from
- Mar 20, 2022, 4:00 PM CDT
- Expired
- Mar 20, 2022, 9:13 PM CDT
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marshall County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Snake River (NW MN) at Alvarado (ALVM5).
- Action stage
- 105 ft
- Minor stage
- 106 ft
- Moderate stage
- 108 ft
- Major stage
- 110 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05086000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
027
WGUS43 KFGF 190117
FLWFGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Grand Forks ND
817 PM CDT Fri Mar 18 2022
...The National Weather Service in Grand Forks ND has issued a Flood
Warning for the following rivers in Minnesota...
Snake River AT Alvarado affecting Marshall County.
.Snowmelt runoff is making its way into the Snake River. Reaches its
initial peak after the 20th of March.
For the Snake River...including Alvarado...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late Saturday night at 230 AM CDT.
&&
MNC089-200730-
/O.NEW.KFGF.FL.W.0002.220320T2100Z-220324T0449Z/
/ALVM5.1.SM.220320T2100Z.220321T1800Z.220322T2248Z.UU/
817 PM CDT Fri Mar 18 2022
...FLOOD WARNING FOR SNOWMELT IN EFFECT FROM SUNDAY AFTERNOON TO
LATE WEDNESDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Snake River AT Alvarado.
* WHEN...From Sunday afternoon to late Wednesday evening.
* IMPACTS...At 106.0 feet, MINOR FLOOD STAGE. Storm sewer flood
gates are closed.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Friday the stage was 98.3 feet.
- Forecast...The river is expected to rise above flood stage
Sunday afternoon to a crest of 107.0 feet early Monday
afternoon. It will then fall below flood stage Tuesday
afternoon.
- Flood stage is 106.0 feet.
&&
LAT...LON 4817 9679 4814 9702 4831 9712 4846 9713
$$3 follow-up statements
037
WGUS83 KFGF 191559
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
1059 AM CDT Sat Mar 19 2022
...The Flood Warning is extended for the following rivers in
Minnesota...
Snake River AT Alvarado affecting Marshall County.
...The Flood Warning continues for the following rivers in
Minnesota...
Snake River below Warren affecting Marshall County.
For the Snake River...including Warren, Alvarado...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
&&
Additional information is available at www.weather.gov.
MNC089-202200-
/O.EXT.KFGF.FL.W.0001.000000T0000Z-220322T0600Z/
/MKLM5.1.SM.220321T0000Z.220321T0000Z.220321T0000Z.NO/
1059 AM CDT Sat Mar 19 2022
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT UNTIL EARLY TUESDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Snake River below Warren.
* WHEN...Until early Tuesday morning.
* IMPACTS...At 67.0 feet, MINOR FLOOD STAGE.
* ADDITIONAL DETAILS...
- At 9:45 AM CDT Saturday the stage was 65.2 feet.
- Forecast...The river is expected to rise to a crest of 67.0
feet tomorrow evening.
- Flood stage is 67.0 feet.
&&
LAT...LON 4823 9666 4820 9664 4817 9681 4820 9684
$$
MNC089-202200-
/O.EXT.KFGF.FL.W.0002.220321T2308Z-220324T2145Z/
/ALVM5.1.SM.220321T2308Z.220322T1800Z.220323T1545Z.UU/
1059 AM CDT Sat Mar 19 2022
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT FROM MONDAY EVENING TO
THURSDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Snake River AT Alvarado.
* WHEN...From Monday evening to Thursday afternoon.
* IMPACTS...At 108.0 feet, MODERATE FLOOD STAGE. Overland flooding
of local agricultural land.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Saturday the stage was 98.9 feet.
- Forecast...The river is expected to rise above flood stage
Monday evening to a crest of 107.2 feet early Tuesday
afternoon. It will then fall below flood stage late Wednesday
morning.
- Flood stage is 106.0 feet.
&&
LAT...LON 4817 9679 4814 9702 4831 9712 4846 9713
$$966
WGUS83 KFGF 200136
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
836 PM CDT Sat Mar 19 2022
...The Flood Warning is extended for the following rivers in
Minnesota...
Snake River AT Alvarado affecting Marshall County.
For the Snake River...including Warren, Alvarado...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message - Turn around, don't drown. Don't travel through
flooded areas. Most flood deaths occur in vehicles.
&&
Additional information is available at www.weather.gov.
MNC089-210745-
/O.EXT.KFGF.FL.W.0002.220321T2308Z-000000T0000Z/
/ALVM5.1.SM.220321T2308Z.220322T1800Z.220323T1545Z.UU/
836 PM CDT Sat Mar 19 2022
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT FROM MONDAY EVENING
UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Snake River AT Alvarado.
* WHEN...From Monday evening until further notice.
* IMPACTS...At 108.0 feet, MODERATE FLOOD STAGE. Overland flooding
of local agricultural land.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Saturday the stage was 98.9 feet.
- Forecast...The river is expected to rise above flood stage
Monday evening to a crest of 107.2 feet early Tuesday
afternoon. It will then fall below flood stage late Wednesday
morning.
- Flood stage is 106.0 feet.
&&
LAT...LON 4817 9679 4814 9702 4831 9712 4846 9713
$$
Spender847
WGUS83 KFGF 210213
FLSFGF
Flood Statement
National Weather Service Grand Forks ND
913 PM CDT Sun Mar 20 2022
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Snake River AT Alvarado affecting Marshall County.
MNC089-210315-
/O.CAN.KFGF.FL.W.0002.220321T2308Z-220321T0213Z/
/ALVM5.1.SM.000000T0000Z.000000T0000Z.000000T0000Z.UU/
913 PM CDT Sun Mar 20 2022
...FLOOD WARNING FOR SNOWMELT IS CANCELLED...
The Flood Warning is cancelled for
the Snake River AT Alvarado.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Sunday the stage was 101.6 feet.
- Forecast...The river is expected to rise to a crest of 105.5
feet Tuesday evening.
&&
LAT...LON 4817 9679 4814 9702 4831 9712 4846 9713
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Mar 18, 6:55 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 18, 6:55 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 655 PM CDT Fri Mar 18 2022 .UPDATE... Issued at 655 PM CDT Fri Mar 18 2022 Surface low pressure is moving into our CWA with retreating high pressure in our east. Less favorable surface pattern and increasing mid-high clouds lowers confidence in any fog development tonight (though our east could see patchy fog if it stays clear long enough). Not a lot to change with this update, with only minor adjustments to near term trends. && .SHORT TERM...(This evening through Saturday night) Issued at 257 PM CDT Fri Mar 18 2022 High pressure bringing quiet weather to the area will give wave to a weak and dry cold front overnight. Impacts remain minimal in the short term with temps and their impact on snow melt the primary concern. With stronger winds tonight and increasing upper level clouds not expecting much in the way of fog development. Lows in the low to mid 20s with highs tomorrow similar to today across MN with temps a bit higher with better mixing in eastern ND tomorrow afternoon and less clouds than today. .LONG TERM...(Sunday through Friday) Issued at 257 PM CDT Fri Mar 18 2022 Impacts Sunday and Monday will be the temps and impacts on snowmelt runoff with upper level ridging across the region. Will see temps rise above freezing and remain near or above for most of the locations Until Tuesday with highs in the 40s and low 50s south. By Tuesday temps cool with the next system bringing precip and clouds with remainder of the week cooler with highs in the 30s and 40s. As for the next system cluster analysis remains in pretty good agreement with the general idea of the 500mb system lifting northeast from the central Rockies and a northern stream wave pushing east across southern Canada. Two scenarios seem to be at play with either a merger of the 2 waves leading to a stronger system or a southern track and weaker northern wave leading to less precip. Ensemble means for precip amounts have increased in the past 24hrs, indicating the merger of the systems occuring more often within the ensemble spread, with values ranging from a couple tenths to four tenths with the highest amounts in the southern valley into west central MN and into the trees for the entire event from Monday night into Wednesday morning. A mix of rain and snow is expected from the event as the thermal profile favors rain to start eventually turning to snow. NBM probabilities of 48hrs of QPF exceeding 0.25" in the 20-30% range across the northern FA and in the 40-50% range in the southern FA. Snow totals look to be minimal as evidenced by NBM probabilities of 48 hour snowfall exceeding 1" in the 10-20% range. This system will continue to bear monitoring as we inch closer to next week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 655 PM CDT Fri Mar 18 2022 VFR conditions should prevail across eastern ND and much of northwest MN, though there is still a signal for possible MVFR stratus development in northwest MN mainly at KTVF. If skies remain clear long enough it is also possible that patchy ground fog could develop in northwest MN, but right now guidance doesn't favor this and confidence is very low that there would be prevailing impacts at our MN TAF sites. Winds will tend to remain southerly through the evening eventually shifting to the southwest then west-northwest as a weak cold front arrives Saturday. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...DJR SHORT TERM...JK LONG TERM...JK AVIATION...DJR
Hazardous weather outlook, Mar 18, 11:53 AM CDT, 8 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 1153 AM CDT Fri Mar 18 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-191700- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 1153 AM CDT Fri Mar 18 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 10:59 AM CDT | River Flood Warning | FGF | Clay | 4 days |
| Mar 19, 10:59 AM CDT | River Flood Warning | FGF | Clay | 10 days |
Nearby
River Flood Warnings in Minnesota, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.